Alert archive / California / High Wind Warnings in 2018
High Wind Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 11, 2018, 3:53 AM PDT. It took effect at Apr 11, 2018, 5:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 3:53 AM PDT (10:53 UTC)
- In effect from
- Apr 11, 2018, 5:00 PM PDT
- Expired
- Apr 12, 2018, 11:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
184 WWUS76 KHNX 111053 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 353 AM PDT Wed Apr 11 2018 CAZ095-098-099-111900- /O.UPG.KHNX.HW.A.0002.180412T0000Z-180413T0600Z/ /O.NEW.KHNX.HW.W.0002.180412T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 353 AM PDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 11 PM PDT Thursday. The High Wind Watch is no longer in effect. * TIMING...Winds increasing this afternoon and becoming very strong and gusty by early evening. Winds continuing into Thursday evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 70 mph. Strongest winds are expected Thursday morning, especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178, as well as Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ097-111900- /O.NEW.KHNX.HW.W.0002.180412T0300Z-180412T1800Z/ Tulare County Mountains- Including the cities of Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 353 AM PDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 8 PM this evening to 11 AM PDT Thursday. * TIMING...Winds will increase this afternoon and will become very strong and gusty over the ridges this evening and continuing through Thursday morning. * WINDS...West 25 to 40 mph with gusts up to 70 mph over the higher ridges. Strongest winds will be during the early morning hours Thursday. * IMPACTS...Unsecured objects may become airborne. Trees and tree branches may fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Bean
6 follow-up statements
473 WWUS76 KHNX 111839 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1139 AM PDT Wed Apr 11 2018 CAZ095-098-099-120400- /O.CON.KHNX.HW.W.0002.180412T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1139 AM PDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... * TIMING...Winds increasing this afternoon and becoming very strong and gusty by early evening. Winds continuing into Thursday evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 70 mph. Strongest winds are expected Thursday morning, especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178, as well as the Grapevine of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ097-120400- /O.CON.KHNX.HW.W.0002.180412T0300Z-180412T1800Z/ Tulare County Mountains- Including the cities of Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 1139 AM PDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY... * TIMING...Winds will increase this afternoon and will become very strong and gusty over the ridges this evening and continuing through Thursday morning. * WINDS...West 25 to 40 mph with gusts up to 70 mph over the higher ridges. Strongest winds will be during the early morning hours Thursday. * IMPACTS...Unsecured objects may become airborne. Trees and tree branches may fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Molina
563 WWUS76 KHNX 120405 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 905 PM PDT Wed Apr 11 2018 CAZ097-121215- /O.CON.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/ Tulare County Mountains- Including the cities of Camp Nelson, Giant Forest, Lodgepole, and Johnsondale 905 PM PDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * TIMING...Winds will increase this afternoon and will become very strong and gusty over the ridges this evening and continuing through Thursday morning. * WINDS...West 25 to 40 mph with gusts up to 70 mph over the higher ridges. Strongest winds will be during the early morning hours Thursday. * IMPACTS...Unsecured objects may become airborne. Trees and tree branches may fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ095-098-099-121215- /O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 905 PM PDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * TIMING...Winds increasing this afternoon and becoming very strong and gusty by early evening. Winds continuing into Thursday evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 70 mph. Strongest winds are expected Thursday morning, especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178, as well as the Grapevine of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ DS
011 WWUS76 KHNX 121215 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 515 AM PDT Thu Apr 12 2018 CAZ097-121800- /O.CON.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/ Tulare County Mountains- Including the cities of Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 515 AM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...Winds will remain strong and gusty over the higher ridges through this morning, then decrease this afternoon. * WINDS...West 25 to 35 mph with gusts up to 60 mph over the higher ridges, decreasing after 11 AM. * IMPACTS...Unsecured objects may become airborne. Trees and tree branches may fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ095-098-099-122015- /O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 515 AM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 70 mph. Strongest winds are expected this morning, especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Bean
125 WWUS76 KHNX 121757 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1057 AM PDT Thu Apr 12 2018 CAZ097-121900- /O.EXP.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/ Tulare County Mountains- Including the cities of Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 1057 AM PDT Thu Apr 12 2018 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... Winds have dropped below warning levels across the region and the high wind warniong will be allowed to expire. Winds will be gusty at 15 to 25 mph for the next few hours. $$ CAZ095-098-099-130300- /O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1057 AM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 70 mph. Strongest winds are expected this morning, especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Molina
119 WWUS76 KHNX 130244 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 744 PM PDT Thu Apr 12 2018 CAZ095-098-099-130600- /O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 744 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph especially through and below the passes. * IMPACTS...Dangerous travel due to crosswinds which will affect high profile vehicles and campers. Unsecured objects may become airborne. Trees and tree branches may fall causing power outages. Highways affected include 58, 14, 395 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
238 WWUS76 KHNX 130536 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1036 PM PDT Thu Apr 12 2018 CAZ095-098-099-130645- /O.EXP.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1036 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds are still gusty up to around 50 mph near Mojave and Cache Creek. Winds are expected to drop below 45 mph in the next few hours. Continued caution across the Tehachapi pass in high profile vehicles is recommended. $$ Barlow
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 10, 1:49 PM PDT, 14 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 1:49 PM PDT, 14 hours 4 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 149 PM PDT Tue Apr 10 2018 .SYNOPSIS...A weak weather system will pass across the northern parts of the area this evening followed by a stronger storm on Wednesday night and Thursday. The second feature will bring a threat of light precipitation to much of the area before high pressure rebuilds over the region Friday through Sunday with dry and warmer weather. && .DISCUSSION...Satellite imagery shows quite a fetch of mid and upper level clouds streaming into California from the southwest as two weather disturbances approach. The first front is rather weak and moving into the Bay Area this afternoon with little precipitation. This system is progged to weaken even further as it moves across the northern parts of the forecast area tonight. Pops are limited to the Sierra and Foothills from Fresno County north. Over the next several days the pattern will see saw from cool and moist to warm and dry as the pattern over the US is very progressive and fast flowing. So here we go... The next more significant trough is noted taking shape out along 135W and it has some much colder air with the associated airmass. Forecast models bring the dynamics and the start of precipitation into the Yosemite Park area by early Wednesday evening and then spread the rain and mountain snow southward overnight as the front accelerates into Kern County. The coldest air and lowest snow levels arrive at the tail end of the precipitation over Kern County around day break on Thursday and if upslope precipitation continues long enough some light snow may fall on the Grapevine and this needs to be watched for potential impacts on Interstate 5 and Highway 14. This looks to be a windy event over the Kern County mountains and desert areas as a strong surface pressure difference develops between Bakersfied and China Lake at 10-11 millibars. This combined with a 120 knot jet stream aligned from northwest to southeast across the regions will allow for quite a bit of momentum to translate to the surface. A high wind watch has been posted for this area from late Wednesday afternoon through Thursday evening. Passes and east Sierra ridges will likely see the highest gusts which could easily exceed 75 mph while along highways 14 and 58 gusts to around 65 mph are likely. Over the desert floor aways from the mountains, gusts to over 45 mph are likely. The see saw pattern of transitory troughs followed by rebounding ridges will continue over the weekend as the next ridge and associated warm temperatures is projected by models then followed by another cooling and potentially wet system on Sunday night and Monday. Ridging will then return by Tuesday and Wednesday of next week for warming and drying. && .AVIATION... VFR conditions can be expected across the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... High Wind Watch from Wednesday afternoon through Thursday evening Caz093-098-099. && public...Dudley avn/fw...Molina synopsis...Dudley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:44 AM PDT | Winter Weather Advisory | HNX | 25 hr |
Nearby
High Wind Warnings in California, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.